Maine, 2008High Wind in Maine, November 25 to 26, 2008
November 25 to 26, 2008 · NWS CAR · 5 events in 5 counties and zones
Strong southeast winds developed across Downeast Maine during the 25th in advance of intense low pressure crossing the region. with a peak gust of 74 mph reported at Sedgwick Ridge and a gust of 67 mph at Brooklin both in Hancock county.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southeast winds developed across Downeast Maine during the 25th in advance of intense low pressure crossing the region. Wind gusts of 60 to 65 mph were common along the Downeast coast...with a peak gust of 74 mph reported at Sedgwick Ridge and a gust of 67 mph at Brooklin both in Hancock county. Wind gusts of 45 to 55 mph were common across interior Downeast areas...with gusts to around 60 mph. The high winds toppled numerous trees and power lines across the region...contributing to extensive power outages and blocking roads. In Bangor...a tree fell on a house damaging the second story and a car. Around 15000 customers lost power across the region...with around 13000 of these customers in Hancock county. In Hancock county Mount Desert Island...Deer Isle and the towns of Blue Hill...Trenton and Stonington experiened the most significant power outages. These were many of the same areas impacted by significant power outages due to high winds around 10 days earlier. The power outages were so extensive across Maine that the Governor declared a State of Emergency. Utility workers from out of state were called in to help restore power. Some areas were without power for several days.|In Bar Harbor...several boats were torn from their moorings and driven aground. Several boats in other harbors along the Downeast coast were sunk at their moorings. Some piers and floats were also damaged by the strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Nov 25, 4:00 PM EST, 1 hour earlier.
Area forecast discussion, Nov 25, 4:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
400 PM EST TUE NOV 25 2008
.SYNOPSIS...
A STRONG STORM SYSTEM WILL MOVE THROUGH QUEBEC TONIGHT AND BRING
HIGH WINDS AND A MIX OF WINTER PRECIPITATION TO THE AREA THROUGH
WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION ON
THANKSGIVING.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
VRY COMPLEX SCENARIO CONTS TO UNFOLD W/ NUMEROUS AND VARIED
HEADLINES... STORM SYSTEM ON TRACK W/ SNOW ALREADY OVER WRN AND
CENTRAL ZNS AND RAIN DOWNEAST... WINDS ALSO RAMPING UP AS
EXPECTED. WILL CONT WND AND FLOOD HEADLINES AND W/ A SLIGHTLY
COLDER 12Z MODEL SOLNS SPCLY ACROSS THE N...HAVE OPTED TO ISSUE OF
A WNTR WX ADV FOR OUR NRN AND N CENTRAL ZNS. CRITICAL THCKNS VALS
RGT ON THE CUSP ACROSS THE WARNING AND ADV AREAS AND WILL NEED TO
BE MONITORED CLOSELY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
USED A BLEND OF THE NAM AND GFS FOR THE SHORT TERM. PRECIPITATION
EXITS AROOSTOOK COUNTY WEDNESDAY EVENING AS UPPER FRONT MOVES NORTHEAST
OF THE STATE. RH PROGS INDICATE IMPROVING CONDITIONS ACROSS
DOWNEAST SECTIONS WEDNESDAY EVENING WILL MOVE NORTHWARD INTO
CENTRAL SECTIONS AFTER MIDNIGHT. AT THIS TIME, IT APPEARS ENOUGH
LOW LEVEL MOISTURE WILL REMAIN ACROSS NORTHERN SECTIONS TO KEEP
CLOUDY SKIES FOR ALL OF WEDNESDAY NIGHT. UPPER TROUGH CURRENTLY
TO OUR WEST FINALLY MOVES ACROSS NORTHWEST SECTIONS ON THURSDAY
KEEPING CLOUDS ACROSS MOST OF THE STATE WITH SNOW SHOWERS A
POSSIBILITY OVER NORTHWEST SECTION WHERE THE FORCING WILL BE THE
STRONGEST. MAYBE ABLE TO SQUEAK OUT SOME SUN OVER DOWNEAST
SECTIONS EARLY THURSDAY BEFORE CLOUDS INCREASE IN THE AFTERNOON.
NEXT SHORTWAVE TROUGH APPROACHES FROM THE WEST ON FRIDAY WITH SNOW
ENTERING WESTERN SECTION LATE IN THE DAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOADED THE GMOS FOR THE EXTENDED. BOTH ECMWF AND GFS INDICATE LOW
PRESSURE TO DEVELOP OFF THE MID ATLC COAST FRIDAY NIGHT AND TRACK
INTO NEW BRUNSWICK BY SATURDAY. ECMWF SOMEWHAT FASTER WITH TRACK
AND WEAKER. CRITICAL THICKNESS INDICATES A MIX OF RAIN AND SNOW
FOR THE FORECAST AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. HIGH
PRESSURE BUILDS OVER THE REGION ON SUNDAY WITH ANOTHER LOW
PRESSURE AFFECTING THE REGION BY MONDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MVFR/IFR CONDS ACROSS THE S W/ VFR/MVFR ACROSS THE N. CONDS XPCTD
TO CONT TO DETERIORATE ACROSS ALL OUR TAF SITES THIS EVE W/ MAINLY
IFR CONDS XPCTD LATER TNGT INTO WED. SOME IMPROVEMENT SPCLY OUR
SRN TAF SITES BY WED AFTN...
XPCTD TO DETERIORATE IFR/MVFR CONDITIONS WILL CONTINUE ACROSS THE
NORTHERN SITES FOR MOST OF WEDNESDAY NIGHT THROUGH SATURDAY NIGHT
WITH VFR CONDITIONS POSSIBLE BY SUNDAY. VFR CONDITIONS WEDNESDAY
NIGHT THROUGH MOST OF FRIDAY WILL LOWER TO IFR/MVFR FRIDAY NIGHT
THROUGH SATURDAY NIGHT AND THEN RETURNING TO VFR BY SUNDAY FOR
DOWNEAST SITES. &&
.MARINE...
NEAR TERM: WINDS ALREADY GUSTING TO 50 KT JUST UPSTREAM OUR
WATERS... WILL CONT STORM WRNG INTO WED AM.
SHORT TERM: WINDS TO REMAIN BELOW SCA CRITERIA WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT BUT SOUTHEAST SWELL WILL KEEP SEAS ABOVE
SCA CRITERIA. USED A BLEND OF THE NAM12 AND GFS FOR WINDS AND
WNAWAVE FOR SEAS.
&&
.HYDROLOGY...
USED A BLEND OF THE GFS AND HPC FOR QPF WHICH YIELDED 2 TO 3 INCHES
OF RAIN THROUGH WEDNESDAY ACROSS CNTRL AND DOWNEAST MAINE. WITH
FLOOD GUIDANCE JUST OVER 3 INCHES A FLOOD WATCH CONTINUES FOR CNTRL
AND DOWNEAST MAINE
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING HAS BEEN ISSUED THROUGH WEDNESDAY MORNING.
WINDS...COMBINED WITH HIGH SEAS MAY PRODUCE STORM SURGE UP TO 14
FEET FOR TONIGHT INTO WEDNESDAY MORNING. THE HIGHEST THREAT WILL
OCCUR AROUND HIGH TIDE CYCLES WHICH OCCUR AROUND 9AM AND 9PM
DEPENDING ON LOCATION. SURGE LEVELS INDICATE POSSIBLE SPLASH OVER
AND MINOR FLOODING SITUATION WITH LOW TO MODERATE IMPACT.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR MEZ001-
002-005.
WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR MEZ003-004-
010.
FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR MEZ011-015>017-029>031.
WIND ADVISORY UNTIL 10 AM EST WEDNESDAY FOR MEZ011-031-032.
HIGH WIND WARNING UNTIL 10 AM EST WEDNESDAY FOR MEZ015>017-029-
030.
COASTAL FLOOD WARNING FROM 6 PM THIS EVENING TO 10 AM EST
WEDNESDAY FOR MEZ029-030.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 12 PM EST
WEDNESDAY FOR MEZ031.
MARINE...STORM WARNING UNTIL 10 AM EST WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...FOSTER
LONG TERM...FOSTER
AVIATION...KHW
MARINE...KHW/FOSTER
HYDROLOGY...KHW/FOSTER
TIDES/COASTAL FLOODING...KHW/FOSTERHazardous weather outlook, Nov 25, 3:43 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
343 PM EST TUE NOV 25 2008
MEZ001-002-005-262045-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
343 PM EST TUE NOV 25 2008
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ003-004-010-262045-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-CENTRAL PISCATAQUIS-
343 PM EST TUE NOV 25 2008
...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE AND WEST
CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ011-262045-
CENTRAL PENOBSCOT-
343 PM EST TUE NOV 25 2008
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ006-262045-
SOUTHEAST AROOSTOOK-
343 PM EST TUE NOV 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ015>017-262045-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
343 PM EST TUE NOV 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ032-262045-
NORTHERN WASHINGTON-
343 PM EST TUE NOV 25 2008
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ031-262045-
SOUTHERN PISCATAQUIS-
343 PM EST TUE NOV 25 2008
...WIND ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM
EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WINTER WEATHER ADVISORY.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
MEZ029-030-262045-
COASTAL HANCOCK-COASTAL WASHINGTON-
343 PM EST TUE NOV 25 2008
...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH WEDNESDAY
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD WARNING.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
ANZ050>052-262045-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
343 PM EST TUE NOV 25 2008
...STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS PLEASE REPORT PRECIPITATION AMOUNTS BY CALLING THE SPOTTER
HOTLINE. ALL OTHERS PLEASE CALL IN REPORTS USING THE AUTOMATED
REPORTING SYSTEM BY CALLING TOLL FREE 877-633-6772.
High Wind, Southern Penobscot
- When
- November 25, 5:00 PM EST to November 26, 3:45 AM EST
- Where
- Southern Penobscot forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 45.401, -68.649 (the zone’s center; the record gives no point)
Wind gusts estimated at up to 60 mph toppled numerous trees and power lines across the region...contributing to numerous power outages.
High Wind, Interior Hancock
- When
- November 25, 5:00 PM EST to November 26, 3:45 AM EST
- Where
- Interior Hancock forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Wind gusts estimated at up to 60 mph toppled numerous trees and power lines across the region...contributing to numerous power outages.
High Wind, Coastal Hancock
- When
- November 25, 5:00 PM EST to November 26, 7:00 AM EST
- Where
- Coastal Hancock forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 44.563, -68.368 (the zone’s center; the record gives no point)
Strong winds...with a peak gust of 74 mph measured at Sedgwick Ridge...toppled numerous trees and power lines across the region contributing to numerous power outages. A wind gust of 67 mph was measured at Brooklin...with numerous wind gusts of 50 to 60 mph measured across the region.
High Wind, Coastal Washington
- When
- November 25, 5:00 PM EST to November 26, 10:00 AM EST
- Where
- Coastal Washington forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Strong winds...with a peak gust of 62 mph measured at Cutler...toppled numerous trees and power lines across the region contributing to numerous power outages. A wind gust of 61 mph was measured at Jonesport...with numerous wind gusts of 45 to 55 mph measured across the region.
High Wind, Central Washington
- When
- November 25, 5:00 PM EST to November 26, 10:00 AM EST
- Where
- Central Washington forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
Wind gusts estimated at up to 60 mph toppled numerous trees and power lines across the region...contributing to numerous power outages.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in New York, November 25 to 27, 2008$100,000 · 7 events
- Lake-Effect Snow in Ohio, November 25 to 26, 2008$75,000 · 1 event
- Flooding in Maine, November 25 to 27, 2008$45,000 · 10 events
- Coastal Flood and High Wind in Massachusetts, November 25, 2008$60,000 · 58 kt wind · 2 events
- High Surf in Maine, November 25, 2008$24,000 · 1 event
- Winter Storm in New Hampshire, November 25, 20083 events
- Winter Weather in North Carolina, November 25, 20083 events
- Winter Storm in Maine, November 25, 20082 events
- Heavy Snow in West Virginia, November 25 to 26, 20082 events
- Heavy Snow in West Virginia, November 25 to 26, 20082 events
- Heavy Snow in West Virginia, November 25 to 26, 20082 events
- Heavy Snow in Maryland, November 25, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141717, 141718, 141719, 141720, 141721.